I took a cruise some years ago and I remember having a dull headache the entire time. Is that some form of motion sickness? What can I do to prevent it from happening on a cruise I will be taking here in the near future? Any advice you have would be greatly appreciated. Thanks.
Thanks for the question, RV.
First of all, let me qualify what I will say in this note: pharmacists are not trained in differential diagnosis, and therefore, what follows is only my opinion, based on what I do know.
Can the persistent headache be due to the same vestibular disturbances that cause motion sickness? You betcha! I get headaches when I try to read during a long trip in the automobile. However, this may not be the only cause. There are other sources possibly causing that low-grade, nagging headache: constant noise, cooler interior air temps (air conditioning), squinting in bright sunshine, flashing lights in the casino, lounges, or showrooms...the list could go on forever.
What can you do about it? WELLLLLLL,,,aspirin or acetaminophen are my general recommendations for low-grade headaches of unknown etiology. If you suspect it due to motion sickness, then try Bonine (meclizine) or Dramamine (Dimenhydrinate). If it persists for longer than a few days without abatement, you might consider seeing a doctor to start determining potential causes and resolutions.
I hope this helps, RV. I know it isn't the definitive answer that you are looking for, but headaches can be a symptom for a large number of problems, and I am not trained to diagnose diseases or injuries.
Happy cruising, all!
John Burns, R.Ph.
|All times are GMT -4. The time now is 03:14 AM.|
Powered by vBulletin® Version 3.8.7 Beta 1
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Friendly URLs by vBSEO 3.6.1